U.S. doctors online nowAsk doctors free
New York, NY
A 29-year-old male asked:

Today i was told i could take sudafed and mucinex d together. took mucinex d 12 hour at noon and 2 sudafed every 4 hours. that's 240 mg of pseudoephedrine in like 12 hours. am i going to be ok? is this bad? just realized it has the same ingredient

2 doctor answers8 doctors weighed in
Dr. Carrie Cannon
A Verified Doctoranswered
Family Medicine 34 years experience
No more Sudafed: Please do not take any more pseudoephedrine. 240mg is the maximum daily dose of this drug. If you have high blood pressure, this is a dangerous drug and should be avoided. A fast, irregular, pounding heartbeat, mental or mood changes like anxiety, confusion, restlessness, shaking, difficulty urinating, as well as swelling, difficulty breathing, itching all need immediate evaluation.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Thomas Mcgowan
Specializes in Family Medicine
Dosing: you are correct, sudafed is in mucinex (guaifenesin) d. You may feel a bit jittery or have an increase in your heart rate today. You also may have a hard time falling asleep until it wears off. I would not take both in the future.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Jun 21, 2018
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.